Minimum Width Color Spanning Annulus

  • Ankush AcharyyaEmail author
  • Subhas C. Nandy
  • Sasanka Roy
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 9797)


Given a set P of n points in \(I\!\!R^2\), each assigned with one of the k distinct colors, we study the problem of finding the minimum width color spanning annulus of different shapes. Specifically, we consider the circular annulus (CSCA) and axis-parallel square annulus (CSSA). The time and space complexities of the proposed algorithms for both the problems are \(O(n^4\log n)\) and O(n), respectively.


Circular annulus Color-spanning Minimum width Arrangement 


  1. 1.
    Abellanas, M., Hurtado, F., Icking, C., Klein, R., Langetepe, E., Ma, L., Palop, B., Sacristán, V.: Smallest color-spanning objects. In: Meyer auf der Heide, F. (ed.) ESA 2001. LNCS, vol. 2161, pp. 278–289. Springer, Heidelberg (2001)CrossRefGoogle Scholar
  2. 2.
    Abellanas, M., Hurtado, F., Icking, C., Klein, R., Langetepe, E., Ma, L., Palop, B., Sacristán, V.: The farthest color Voronoi diagram and related problems. In: 17th EuroCG, pp. 113–116 (2001)Google Scholar
  3. 3.
    de Berg, M., Cheong, O., van Kreveld, M., Overmars, M.: Computational Geometry: Algorithms and Applications, 3rd edn. Springer, Heidelberg (2008)CrossRefzbMATHGoogle Scholar
  4. 4.
    Chen, D.Z., Misiolek, E.: Algorithms for interval structures with applications. Theor. Comput. Sci. 508, 41–53 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Das, S., Goswami, P.P., Nandy, S.C.: Smallest color-spanning object revisited. Int. J. Comput. Geom. Appl. 19, 457–478 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Gluchshenko, O.N., Hamacher, H.W., Tamir, A.: An optimal O(nlogn) algorithm for finding an enclosing planar rectilinear annulus of minimum width. Oper. Res. Lett. 37, 168–170 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Huttenlocher, D.P., Kedem, K., Sharir, M.: The upper envelope of Voronoi surfaces and its applications. Discret. Comput. Geom. 9, 267–291 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Sharir, M., Agarwal, P.K.: Davenport-Schinzel Sequences and Their Geometric Applications. Cambridge University Press, Cambridge (1995)zbMATHGoogle Scholar
  9. 9.
    Ben-Or, M.: Lower bounds for algebraic computation trees. In: Proceedings of the Fifteenth Annual ACM Symposium on Theory of Computing, pp. 80–86 (1983)Google Scholar

Copyright information

© Springer International Publishing Switzerland 2016

Authors and Affiliations

  • Ankush Acharyya
    • 1
    Email author
  • Subhas C. Nandy
    • 1
  • Sasanka Roy
    • 1
  1. 1.Indian Statistical InstituteKolkataIndia

Personalised recommendations